MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0523
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus¿s local distributor, but not returned to omsc.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed by the customer that during using two devices, the following event occurred.The devices were clogged and the medication could not be injected into the vocal folds.There was no patient injury reported.This is the first one of two reports.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.*the intended procedure was completed with another device.*the needle worked only when retracted into the sheath.In the beginning, of course, it also worked in the extended state.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The needle could extend from the outer tube.It was not possible to inject liquid when the slider was pushed.However, it was possible to inject liquid when the slider was pulled.The tube was buckled approximately at 240 mm and 250 mm from the distal end.The needle tube presented compressive buckling.No other abnormalities that could lead to the phenomenon of the reported event could not be confirmed.The manufacturing record was reviewed and found no irregularities.It is determined that liquid could not be injected due to compressive buckling of the needle tube.Since friction resistance between the outer tube and needle tube has increased, compressive buckling might have occurred when the needle was extended.A likely mechanism causing friction resistance between outer tube and needle tube might be the following: *the tube was coiled during the inspection for operation *the slider was pushed abruptly.*the tube was buckled.A bending force might have been applied to the tube when the device was inserted into the endoscope, removed from the sterile package or during pre-use inspection.This might have caused the tube to buckle.Nm-401l series undergo 100% inspection for appearance, needle operation and injection during production process.Therefore, it can be inferred that handling the device at the facility might have contributed to the reported event.The above device handling has warned in the instruction manual.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11705148
Report Number8010047-2021-05220
Device Sequence Number3549773
Product Code FBK
UDI-Device Identifier04953170260070
UDI-Public04953170260070
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberNM-401L-0523
Device Lot NumberK0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1